Hail, Laclede
- When
- August 28, 5:23 PM CST
- Where
- Laclede County, 3 mi S of Lebanon
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.633, -92.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 28, 1:40 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT TUE AUG 28 2001 PRIMARY FORECAST CONCERNS TODAY ARE PRECIPITATION CHANCES THROUGH SATURDAY AND EXTENT OF COOLING OVER THE WEEKEND. A WEAK FRONTAL BOUNDARY WAS SAGGING SOUTHWARD ACROSS THE LAKE OF THE OZARKS REGION THIS AFTERNOON. MODERATE INSTABILITY AXIS HAD DEVELOPED ALONG THE FRONT AND THIS EVIDENCED BY CUMULUS FIELD. WATER VAPOR SHOWS AN IMPULSE PUSHING INTO THE CENTRAL HIGH PLAINS... AND AN UPPER LEVEL CIRCULATION OVER THE SOUTHERN PLAINS. MODELS IN GENERAL AGREEMENT WITH QUASI-ZONAL PATTERN THROUGH THE WEEK. INITIALLY WILL BE WATCHING UPPER LEVEL SHEAR AXIS EMBEDDED IN SUBTROPICAL FLOW. THE PATTERN WILL AMPLIFY LATE IN THE WEEK AS A TROUGH DIGS INTO EASTERN CANADA AND THE GREAT LAKES REGION. WILL GENERALLY FOLLOW THE AVN MODEL WHICH HAD A BETTER DEPICTION OF THE ABOVE MENTIONED SYSTEMS. FOR TONIGHT...SOME CONCERN OF ISOLATED CONVECTION ALONG THE SAGGING BOUNDARY. WILL MAKE DECISION TO INCLUDE RAIN CHANCES BASED ON LATEST RADAR/SATELLITE DATA. OTHERWISE THE BOUNDARY WILL STALL OVER THE OZARKS. ON WEDNESDAY...THE FRONT WILL LIFT NORTHWARD AS A SHORTWAVE RIDES ACROSS THE UPPER MIDWEST. MEANWHILE THE SHEAR AXIS WILL LIFT OUT OF THE SOUTHERN PLAINS. MOISTURE DEEPENS ACROSS THE AREA IN ADVANCE OF THIS SYSTEM BUT LACK OF SURFACE CONVERGENCE OR UPPER DYNAMICS WILL INHIBIT CONVECTION DURING THE AFTERNOON. SOME WEAK ISENTROPIC LIFT NOTED WEDNESDAY NIGHT. NOT CONFIDENT THAT IT WILL BE ENOUGH TO SUPPORT PRECIPITATION BUT WILL LEAVE CURRENT CHANCES. ON THURSDAY...UPPER SHEAR AXIS WILL PUSH ACROSS THE AREA WHILE THE NEXT FRONT DROPS INTO THE NORTHERN MISSOURI BY LATE AFTERNOON. BEST RAIN CHANCES WILL LIKELY WAIT UNTIL THURSDAY NIGHT WITH APPROACH OF THE FRONT BUT WILL LEAVE LOW CHANCES IN DURING THE DAY. IN THE EXTENDED...THE FRONT WILL PUSH INTO THE OZARKS FRIDAY AND SOUTH OF THE AREA BY EARLY SATURDAY. THE MRF/AVN HAVE BEEN CONSISTENT WITH TIMING SO WILL HIGHLIGHT MORNING CHANCES ON SATURDAY. NICE CANADIAN HIGH WILL SETTLE INTO THE GREAT LAKES BRINGING COOLER TEMPERATURES TO THE OZARKS OVER THE LABOR DAY WEEKEND. PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY... FCSTID = 11 SGF 64 89 66 85 / 0 0 30 30 JLN 64 89 68 87 / 0 0 10 30 UNO 64 89 66 85 / 0 0 30 30 VIH 64 89 67 85 / 10 0 20 30 .SGF... MO...NONE. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE AUG 28 2001 NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL OCCUR WEDNESDAY NIGHT...AND CONTINUE THROUGH SATURDAY. FOSTER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266441.